# SDR CA081020011

- Difficulty date: October 16, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,075 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Tachometer
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING DESCENT FROM ALTITUDE TO BEGIN LOW LEVEL FLIGHT FOR PIPE LINE SURVEILLANCE AT APPROX. 75 KNOTS INDICATED AIRSPEED AND VSI AT APPROX. 500 FPM, THE ENGINE RPM TACH INDICATED ENGINE OVERSPEED WELL ABOVE 110%. ALL OTHER ENGINE PARAMETERS REGISTERED WITHIN LIMITS, INCLUDING THE ROTOR RPM TACH. NO WARNING OR CAUTION LIGHTS.  THE THROTTLE WAS LOWERED TO MAINTAIN NR RPM WHEN LOW ROTOR RPM HORN SOUNDED.  A POWER ON LANDING PERFORMED WHILE ATTEMPTING TO MAINTAIN ENGINE TACH INDICATING WITHIN LIMITS. LOW ROTOR HORN SOUNDED REPEATEDLY DURING DESCENT WHILE ENGINE TACH INDICATED OVER 102%.  20 MINUTES INTO THE FLIGHT, THE PILOT NOTICED A CHANGE IN ENGINE NOISE TO A HIGHER FREQUENCY, BUT NO ABNORMALITIES FOUND ON INSTRUMENTS INDICATIONS. ENGINE TACH SYSTEM MALFUNCTION IS SUSPECTED.
